Hail, Kimball
- When
- August 24, 5:58 PM MST to 6:02 PM MST
- Where
- Kimball County, Kimball
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.233, -103.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 24, 2:10 PM MST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT SAT AUG 24 2002 AIRMASS CONTINUES MODERATELY UNSTABLE IN WATCH AREA. INVERTED TROUGH JUST WEST OF WY/NEB BORDER WITH WEAK LOW LEVEL CONVERGENCE AND 50S TO LOWER 60S DEWPOINTS TO EAST. STRONGEST STORMS HAVE SHIFTED TO FAR EAST PART OF CWA AND EASTWARD. JUST STARTING TO SEE SOME STRENGTHENING OF STORMS SOUTH OF DGW ON WEST EDGE WATCH AREA WHERE AIRMASS ALSO MODERATELY UNSTABLE. WILL HIT THIS EVENING HARD WRT POPS...T-STORM STRENGTH. WESTERLYS RETURN IN BOUNDARY LAYER FOR SUN PM AS WELL AS DRIER AIR. WILL CONTINUE SLIGHT CHANCE OF EVENING STORMS PANHANDLE. AVN INDICATES SMALL AREA QPF NORTHERN PANHANDLE AT 36 HRS/6 PM SUN. FRONTAL BOUNDARY STALLS JUST NORTH AND WEST OF CWA FOR MON PM AND TUE AM...THEN DROPS SOUTH. INCREASING QPF AND COOLER TEMPS FOR TUE. .CYS... WY...NONE. NE...NONE. COX
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT SAT AUG 24 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM 22 W CHEYENNE WY F0 TORNADO
08/24/02 LARAMIE
0128 PM 16 SE LARAMIE WY F0 TORNADO
08/24/02 ALBANY
0145 PM 25 NE SIDNEY NE 1.75 INCH HAIL
08/24/02 CHEYENNE
0149 PM 23 W CHEYENNE WY .75 INCH HAIL
08/24/02 LARAMIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
349 PM MDT SAT AUG 24 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 PM 22 W CHEYENNE WY F0 TORNADO
08/24/02 LARAMIE
0149 PM 23 W CHEYENNE WY .75 INCH HAIL
08/24/02 LARAMIE
0128 PM 16 SE LARAMIE WY F0 TORNADO
08/24/02 ALBANY
0145 PM 25 NE SIDNEY NE 1.75 INCH HAIL
08/24/02 CHEYENNE
0149 PM 23 W CHEYENNE WY .75 INCH HAIL
08/24/02 LARAMIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT SAT AUG 24 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM 22 W CHEYENNE WY F0 TORNADO
08/24/02 LARAMIE
0128 PM 16 SE LARAMIE WY F0 TORNADO
08/24/02 ALBANY
0145 PM 25 NE SIDNEY NE 1.75 INCH HAIL
08/24/02 CHEYENNE
0149 PM 23 W CHEYENNE WY .75 INCH HAIL
08/24/02 LARAMIE
0330 PM 6 N LODGEPOLE NE CROP DAMAGE
08/24/02 CHEYENNE LARGE HAIL AND STRONG WINDS
STRIPPED CORN AND
SOYBEAN. OCCURRED BETWEEN
330 PM AND 4 PM.
0436 PM VETERAN WY 1.75 INCH HAIL
08/24/02 GOSHENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT SAT AUG 24 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0122 PM 22 W CHEYENNE WY F0 TORNADO
08/24/02 LARAMIE
0128 PM 16 SE LARAMIE WY F0 TORNADO
08/24/02 ALBANY
0145 PM 25 NE SIDNEY NE 1.75 INCH HAIL
08/24/02 CHEYENNE
0149 PM 23 W CHEYENNE WY .75 INCH HAIL
08/24/02 LARAMIE
0330 PM 6 N LODGEPOLE NE CROP DAMAGE
08/24/02 CHEYENNE LARGE HAIL AND STRONG WINDS
STRIPPED CORN AND
SOYBEAN. OCCURRED BETWEEN
330 PM AND 4 PM.
0436 PM VETERAN WY 1.75 INCH HAIL
08/24/02 GOSHEN
0512 PM SIDNEY NE .88 INCH HAIL
08/24/02 CHEYENNE
0515 PM SIDNEY NE 1.75 INCH HAIL
08/24/02 CHEYENNEWYZ059-060-067-068-070-250030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 610 PM MDT SAT AUG 24 2002 ...TORNADO WATCH 632 THAT WAS IN EFFECT FOR THE SOUTHEAST PLAINS OF WYOMING HAS BEEN CANCELLED... THE THUNDERSTORMS THAT PRODUCED SEVERE WEATHER OVER THE SOUTHEAST WYOMING PLAINS HAVE WEAKENED OR MOVED INTO THE WESTERN NEBRASKA PANHANDLE EARLY THIS EVENING. NO ADDITIONAL SEVERE WEATHER IS EXPECTED IN SOUTHEAST WYOMING FOR THE REST OF THE EVENING AND THE TORNADO WATCH FOR THAT AREA HAS BEEN CANCELLED. && WEILAND WCJIN-WYSE
The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314571.